Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 23, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at May 13, 2008, 10:59 AM CDT for 4 counties in Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 10:59 AM CDT (15:59 UTC)
- Expired
- May 13, 2008, 3:47 PM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2836 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 131559 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1059 AM CDT TUE MAY 13 2008 TXZ241>244-140000- /O.NEW.KCRP.WI.Y.0023.080513T1600Z-080514T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 1059 AM CDT TUE MAY 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS HAVE DEVELOPED ACROSS THE SOUTHERN COASTAL BEND DUE TO A DEEPENING AREA OF LOW PRESSURE ACROSS THE CENTRAL UNITED STATES. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. RESIDENTS ARE URGED TO SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN AROUND BY THE STRONG WINDS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH. $$ KRR
1 follow-up statement
000 WWUS74 KCRP 132047 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 347 PM CDT TUE MAY 13 2008 TXZ241>244-132200- /O.CAN.KCRP.WI.Y.0023.000000T0000Z-080514T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 347 PM CDT TUE MAY 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. SOUTHEAST WINDS ACROSS THE SOUTHERN COASTAL BEND HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. WINDS WILL CONTINUE TO DIMINISH THROUGH TONIGHT TO AROUND 15 TO 20 MPH. $$ KRR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 10:20 AM CDT, 39 minutes earlier.
Area forecast discussion, May 13, 10:20 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1020 AM CDT TUE MAY 13 2008 .UPDATE...INCREASED PRESSURE GRADIENT ACROSS SOUTH TEXAS DUE TO LOW PRESSURE SYSTEM ACROSS THE CENTRAL US HAS RESULTED IN MODERATE AND GUSTY SOUTHEAST WINDS. THE GRIDS HAVE BEEN UPDATED TO SHOW THIS. 12Z CRP SHOWED 1.99 INCH PWAT VALUE...WHICH IS HIGHER THAN MODELS PREDICTED. DESPITE THIS DO NOT ANTICIPATE ANY SIGNIFICANT PRECIP TODAY AS SOUNDING ALSO SHOWS STRONG CAPPING INVERSION AROUND 750 MB. HOWEVER...WILL KEEP SLIGHT CHANCE POPS GOING AS A FEW SHOWERS MAY DEVELOP BELOW THE CAP. REST OF FORECAST LOOKS ON TRACK AND UPDATED PRODUCTS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 416 AM CDT TUE MAY 13 2008/ SHORT TERM (TODAY THROUGH WEDNESDAY)...A SERIES OF EMBEDDED SHORTWAVES IN SW FLOW ALOFT WILL MOVE ACROSS THE REGION THROUGH THE SHORT-TERM BRINGING A CHC OF SHRAS AND TSRAS TO S TX PERIODICALLY THRU WED. MAIN PROBLEM WILL BE TIMING AND POSITIONING OF THE DISTURBANCES...THUS MAKING TIMING OF PRECIP DIFFICULT TO PINPOINT. AM NOT EXPECTING ANY SIGNIFICANT PRECIP TODAY ALTHOUGH ISOL TSRAS IN MEX ARE MVG E TOWARD THE WRN CWA THIS MORNING. THESE STORMS HAVE BEEN WEAKENING AS THEY MV CLOSER TO WEBB CO. AND INTO A MORE CAPPED ENVIRONMENT WITH LIMITED MOISTURE...WHICH IS EXPECTED TO CONTINUE TODAY. THEREFORE...ONLY WENT WITH A 10 POP WITH A MENTION OF PRECIP ACROSS THE W AND NRN CWA THRU 18Z. CHCS TONIGHT AND WED LOOK HIGHER...MAINLY ACROSS THE NW CWA TONIGHT THEN FARTHER E WED. FOR TONIGHT MODELS HAVE BEEN SHOWING A PRECIP BULLSEYE DVLPG ACROSS THE HILL COUNTRY AND SKIRTING THE NRN CWA AS A MODERATELY STRONG SHORT WAVE TRACKS ACROSS THE AREA. THE PWATS INCREASE TO NEAR 2 INCHES ACROSS THE NRN CWA AND UPPER DYNAMICS LOOK CONDUCIVE FOR CONVECTION BUT REMAIN GENERALLY N OF THE AREA. CIN VALUES ARE LOW BUT SHOULD HINDER DVPLMNT FARTHER S FOR TONIGHT. CHCS LOOK BETTER ON WED AROUND 18Z WHEN CAPPING INVERSION/CIN VALUES ARE NIL AND A BDRY IS PROGD TO MV E BISECTING THE CWA. THIS BDRY IS MORE EVIDENT IN THE 925MB AND 850MB WIND FIELDS. THE MODELS SHOW THE PRECIP N OF THE AREA BUT FEEL CONVECTION WILL BE FARTHER S ACROSS THE CWA. BY WED AFTERNOON THE CONVECTION PUSHES TO THE NE. WILL NOT MENTION SVR AT THIS TIME GIVEN UNCERTAINTY IN TIMING AND THAT THE BETTER DYNAMICS/CHCS OF PRECIP LIE FARTHER N...BUT CANT RULE OUT SVR TSRAS. AVIATION...MVFR CIGS THIS MORNING WILL RAISE TO VFR BY THE AFTERNOON. AM NOT EXPECTING ANY SIGNIFICANT WX TODAY ALTHOUGH THERE IS A SLIGHT CHC AROUND LRD TO COT THIS MORNING. CHCS INCREASE TONIGHT AS A SHORT WAVE TRACKS ACROSS THE REGION. MARINE...A MODERATE ONSHORE WILL PERSIST TODAY THROUGH WED. BORDERLINE SCA CONDITIONS MAY DVLP TONIGHT AND WED BUT GENERALLY SCEC CONDITIONS ARE EXPECTED TODAY THRU WED. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...THE MAIN FCST PROBLEMS WL BE THE TIMING AND COVERAGE OF ANY CONVECTION THAT DEVELOPS IN THE WED NIGHT-THU TIMEFRAME. A WK S/WV MOVING THROUGH THE BROAD SOUTHWEST FLOW...A 100KT JET OVERHEAD AND ENHANCED BOUNDARY LYR CONVERGENCE DUE TO A SLOW-MOVING COLD FNT WL ALL BE POSITIVE FACTORS IN THE DEVELOPMENT OF CONVECTION ACROSS THE RIO GRANDE PLAINS LATE WED NIGHT. WITH CAPES EXPECTED TO EXCEED 2500 J/KG AND 0-6KM SHEAR VALUES ABV 55KT...THE POTENTIAL FOR SVR WX WL ALSO EXIST WED NIGHT/THU MORNING. THUS A STRONG TO SVR MCS WL LKLY TRACK ACROSS THE CWA THROUGH THURSDAY MORNING. WL GO WITH CHC POPS FOR NOW BUT LATER SHIFTS MAY NEED TO RAISE THESE TO LKLY ACROSS THE NORTHWEST AREAS. A MORE STABLE AIRMASS WL BE LEFT IN ITS WAKE FOR THU NIGHT AND FRI. THUS...A LOWERING OF POPS WAS DONE FOR THESS PDS. THE FNT WL SURGE SWD THROUGH THE REMAINDER OF THE CWA ON THU NIGHT AND FRI MORNING. GIVEN THE BROAD SWLY FLOW ALOFT...THE CLOUD CVR IN THE POST-FNTL AIRMASS WL BE HARD TO DISLODGE. AS A MID/UPR RDG AXIS PINCHES OFF BY THE WEEKEND...CLOUDS WL CONTINUE TO DISSIPATE. WITH LESS CLOUD CVR AND A DRY AIRMASS...TEMPS WL SHOW A DECENT DIURNAL RANGE FROM FRI THROUGH SUN. A RE-ESTABLISHMENT OF WK SLY FLOW BY MON WL PRODUCE A MORE TYPICAL DIURNAL RANGE IN TEMPS FOR MID-MAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 87 76 91 73 87 / 10 20 30 30 40 VICTORIA 87 74 88 71 85 / 10 40 40 30 40 LAREDO 98 79 101 72 93 / 10 40 10 40 30 ALICE 93 76 95 72 89 / 10 30 30 30 40 ROCKPORT 85 77 84 74 83 / 10 10 30 30 40 COTULLA 94 74 98 68 90 / 10 40 10 40 30 KINGSVILLE 92 76 95 74 89 / 10 20 30 30 40 NAVY CORPUS 85 77 86 75 86 / 10 10 30 30 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && KRR/97...UPDATE
Hazardous weather outlook, May 13, 5:10 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 510 AM CDT TUE MAY 13 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 510 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY ACROSS THE RIO GRANDE PLAINS AND VICTORIA CROSSROADS. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME...SOME STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF SEVERE STORMS ON WEDNESDAY AND THURSDAY ACROSS SOUTH TEXAS. SEVERAL UPPER LEVEL DISTURBANCES ALONG WITH A SLOW-MOVING COLD FRONT WILL INTERACT WITH ABUNDANT MOISTURE AND VERY UNSTABLE CONDITIONS TO PRODUCE SCATTERED THUNDERSTORMS EACH DAY. SOME OF THESE STORMS WILL CONTAIN HAIL LARGER THAN PENNIES AND WINDS EXCEEDING 60 MPH. THE TIMING OF THESE STORMS WILL BE DIFFICULT TO ASCERTAIN BUT THE BEST CHANCE FOR SEVERE WEATHER WILL BE DURING THE LATE EVENING AND OVERNIGHT HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/MB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.